MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 24"(60CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 24"(60CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8205H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Events reported in medwatch reports 2210968-2020-05984, 2210968-2020-05985,2210968-2020-05986, 2210968-2020-05987.
 
Event or Problem Description
It was reported that a patient underwent an unknown cardiovascular procedure on an unknown date and suture was used.During the procedure, the needles were popping off of the suture.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 9/11/2020.A manufacturing record evaluation was performed for the finished device batch qabjeu, and no non-conformances were identified.Additional h3 investigation summary: it was reported performance pull off - suture needle.It was received for analysis two unopened samples and an empty opened overwrap of product code 8205h, lot qabjeu.The complaint sample was not returned for evaluation.During the visual inspection of two samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PROLENE SUTURE 24"(60CM) 5-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10384661
Report Number2210968-2020-05988
Device Sequence Number1725567
Product Code GAW
UDI-Device Identifier10705031013292
UDI-Public10705031013292
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number8205H
Device Catalogue Number8205H
Device Lot NumberQABJEU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2020
Initial Date Received by Manufacturer 08/01/2020
Supplement Date Received by Manufacturer08/19/2020
Initial Report FDA Received Date08/10/2020
Supplement Report FDA Received Date09/11/2020
Patient Sequence Number1